MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked during a gallbladder drainage procedure on an unknown patient.After placement of the catheter via abdominal approach, the user attempted to start drainage but reported that, "he felt strange." contrast media was then used to confirm leakage from damage between the hub and catheter.The leaking device was then removed, and a like device was used to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Correction: h6 (annex a).Investigation ¿ evaluation: (b)(6) hospital reported to cook on (b)(6) 2021, that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (ult7.0-35-25-p-5s-cldm-wf-hc) from lot: 14199678 leaked after being placed for biliary drainage.The catheter was removed and replaced successfully.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications, as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.Two catheters were returned in a used condition.Catheter 1, which had intact tubing, failed the gap gauge specification and leaked at the end of the hub when leak tested.Catheter 2, which had a cut tubing, was not initially reported to us.This catheter did not leak and was measured within specification.Additionally, a document-based investigation evaluation was performed.In response to this event, cook completed a review of the product device master record (dmr) and concluded that sufficient controls are in place to detect this failure mode prior to release.The device history record (dhr) for lot: 14199678 showed no related nonconformances.A database search revealed three other complaints under this lot number for this same failure mode at the time of this investigation.Containment was performed on the complaint lot, but field action was not considered based on occurrence.The ifu packaged with the device contains the following in relation to the reported failure mode: inspect the product upon opening to ensure no damage has occurred.The information provided upon review of the dhr and returned device suggests that the device was manufactured out of specification and that there are nonconforming devices in house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to manufacturing and quality control deficiency.Catheter 1¿s hub failed the gap gauge specification.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12923394
Report Number1820334-2021-02629
Device Sequence Number17340275
Product Code GBO
UDI-Device Identifier00827002137684
UDI-Public(01)00827002137684(17)240908(10)14199678
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2024
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-WF-HC
Device Lot Number14199678
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2021
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown